MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM R T R PARALLEL CONNECTOR ANGLED - SIDE LOADING; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM R T R PARALLEL CONNECTOR ANGLED - SIDE LOADING; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 48235010
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that a patient experienced pain post-operatively.Imaging indicated that a rod had detached from the xia 3 titanium parallel side-loading connector.The patient underwent revision surgery.
 
Additional Manufacturer Narrative
Correction to concomitant medical products and device manufacture date; update from no to return and manufacturing date was added.Visual inspection: no damage was found on the threading.Slight deformation was found on the bottom of the rod to rod connectors where the rod seats, most likely from tightening the rod down.Functional inspection: blockers were able to be threaded down into the connector with no issues.A review of the device history and complaint history records showed no relevant manufacturing issues were identified as all units met stryker specifications and no similar complaints were identified.From the xia instructions for use: because different manufacturers employ different materials, varying tolerances and manufacturing specifications, and differing design parameters, components of the system should not be used in conjunction with components from any other manufacturer¿s spinal system.Any such use will negate the responsibility of stryker spine for the performance of the resulting mixed component implant.As the connectors were used with another company's rods, stryker spine is not responsible for the performance of the construct.No further action is required.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM R T R PARALLEL CONNECTOR ANGLED - SIDE LOADING
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9000861
Report Number3005525032-2019-00076
Device Sequence Number2657155
Product Code NKB
UDI-Device Identifier04546540602404
UDI-Public04546540602404
Combination Product (Y/N)N
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48235010
Device Lot NumberB82654
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2019
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient Weight70